Drugs Home > Simvastatin and Muscle Pain
A number of side effects may occur with simvastatin, and muscle pain appears to be a common problem. In clinical studies, muscle pain was reported in up to 1.2 percent of people taking the medication. If you are taking simvastatin and muscle tenderness, weakness, or pain occurs (especially if you also have a fever or feel ill), contact your healthcare provider right away.
While most people have no problems with simvastatin (Zocor®), side effects are possible with the drug. One common side effect in people who take simvastatin is muscle pain. In previous clinical studies, muscle pain occurred in up to 1.2 percent of people taking the medicine.
Most people who have muscle pain while taking simvastatin have no other muscle symptoms. However, in rare cases (less than 0.1 percent), people can develop a serious problem with their muscles while on simvastatin, with muscle pain being one of the symptoms.
Two serious muscle problems that are rarely seen in people taking this medication are myopathy and rhabdomyolysis. Rhabdomyolysis is serious because it can cause muscles to break down, which can cause the kidneys to stop working properly (acute kidney failure) and result in loss of life.
If, while taking simvastatin, you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.